Advertisement

Inventiones mathematicae

, Volume 172, Issue 3, pp 477–489 | Cite as

Symplectic embeddings of polydisks

  • Larry Guth
Article

Abstract

If P and P are symplectic polydisks of radii R 1≤...≤R n and R 1 ≤...≤R n , respectively, then we prove that P symplectically embeds in P provided that C(n)R 1R 1 and C(n)R 1...R n R 1 ...R n . Up to a constant factor, these conditions are optimal.

Keywords

Boundary Component Symplectic Form Double Point Main Lemma Symplectic Geometry 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ekeland, I., Hofer, H.: Symplectic topology and Hamiltonian dynamics. Math. Z. 200(3), 355–378 (1989)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Gromov, M.: Pseudoholomorphic curves in symplectic manifolds. Invent. Math. 82(2), 307–347 (1985)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Gromov, M.: Filling Riemannian manifolds. J. Differ. Geom. 18(1), 1–147 (1983)zbMATHMathSciNetGoogle Scholar
  4. 4.
    Guth, L.: The width-volume inequality. arXiv:math/0609569Google Scholar
  5. 5.
    Hofer, H.: Symplectic capacities. In: Geometry of Low-dimensional Manifolds 2 (Durham, 1989). Lond. Math. Soc. Lect. Note Ser., vol. 151, pp. 15–34. Cambridge Univ. Press, Cambridge (1990)Google Scholar
  6. 6.
    Cieliebak, K., Hofer, H., Latschev, J., Schlenk, F.: Quantitative symplectic geometry. arXiv:math/0506191Google Scholar
  7. 7.
    Moser, J.: On the volume element of a manifold. Trans. Am. Math. Soc. 120, 286–294 (1965)zbMATHCrossRefGoogle Scholar
  8. 8.
    Schlenk, F.: Embedding Problems in Symplectic Geometry. de Gruyter Expositions in Mathematics, vol. 40. Walter de Gruyter, Berlin (2005)zbMATHGoogle Scholar
  9. 9.
    Traynor, L.: Symplectic packing constructions. J. Differ. Geom. 42(2), 411–429 (1995)zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.Department of MathematicsStanford UniversityStanfordUSA

Personalised recommendations